Hail, Wayne
- When
- July 18, 4:30 PM CST
- Where
- Wayne County, 5 mi S of Greenville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.067, -90.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 12:00 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED JUL 18 2001 PRIMARY FCST CHALLENGE IS ON NEXT TWO VORTS. IR PICS SHOW 1ST POTENT VORT JUST UPSTREAM WITH COOLING TOPS/INCREASING LTG STRIKES IN STL VCNTY...EXTENDING WWARD ALONG QUASI-STNRY LOW LAYER BOUNDARY...AS FAR WEST EVEN AS MCI. NOTE H7 CAPPING TEMPS 10-12C PLUS INHIBITING CONVECTION IN STILL SOUPY AIR MASS TO SOUTH AND WEST OF BOUNDARY. MODELS PRODUCE DIFFERING SOLUTIONS ON EXACT TRACKS AND TIMING OF TWO COMPLEXES BUT IN GENERAL THEIR DIFFERENCES WON'T MAJORLY AFFECT ZFP WORDING. PER RECENT COORDINATION WITH SPC...1ST POTENT VORT SLIDING SE OUT OF STL WL BE ENCOUNTERING MOISTURE RICH AND DIURNALLY JUICED ATMOSPHERE IN PAH FA...WITH UPCOMING WW FOR MUCH OF AREA THRU 23Z. SHOULD BE A LULL THEN IN EARLY NIGHT ACTIVITY FOLLOWED BY LATE NIGHT/EARLY MORNING NEXT CHC PCPN AS 2ND VORT TOPS RIDGE AND SLIDES SE JUST EAST OF MID LEVEL CAPPING. SUM EFFECT IS HIGHEST POPS NORTH AND EAST...TAPERING TO LOWER POPS SOUTH AND WEST THRU THU. MAY HAVE TO LINGER POPS SW INTO THU NIGHT AS LOW LAYER BOUNDARY PIVOTS IN WAKE OF AFOREMENTIONED SYSTEMS. LATEST EXTENDED GUIDANCE MINIMIZES CHC PCPN AS BROAD SCALE UPPER HIGH CIRCULATION AND MID LEVEL CAP STRENGTHENS...SO WL FOLLOW IN LIKE MANNER WITH NEEDED EXTENDED MODIFICATIONS. GUIDANCE IS GENERALLY IN SYNCH AND PERFORMING FAIRLY WELL...AND WITH OVERALL PATTERN PERSISTENCE WL OFFER JUST MINOR TWEEKS. .PAH...NONE. DH
ILZ092-093-KYZ002>006-008-009-011>013-MOZ111-112-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 433 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS SOUTHERN ILLINOIS... SOUTHEAST MISSOURI...AND WESTERN KENTUCKY... AT 430 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR DAWSON SPRINGS KENTUCKY TO KELSO MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A CADIZ KENTUCKY TO SIKESTON MISSOURI LINE BY 5 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRO>NE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
441 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM EDDYVILLE KY WIND DAMAGE
07/18/01 LYON SEVERAL TREES DOWN IN
EDDYVILLE AND AROUND THE
COUNTY REPORTED BY LAW
ENFORCEMENT
0410 PM 2N CAPE GIRARDEAU MO WIND DAMAGE
07/18/01 CAPE GIRARDEAU NUMEROUS TREES DOWN
REPORTED BY CAPE
GIRARDEAU EOC.
0443 PM STELLA KY WIND DAMAGE
07/18/01 CALLOWAY TREE DOWN AND NUMEROUS
LIMBS REPORTED BY COUNTY
EOC
0444 PM 5N FENTON KY WIND DAMAGE
07/18/01 TRIGG TREES DOWN REPORTED BY
COUNTY EOC.
0440 PM PULASKI CITY IL WIND DAMAGE
07/18/01 PULASKI TREE DOWN AND NUMEROUS
LIMBS REPORTED BY COUNTY
EOC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM MINER MO 60 MPH WIND GUST
07/18/01 SCOTT SMALL TREES DOWN IN MINER
REPORTED SKYWARN SPOTTERKYZ001>004-006-009-012-MOZ100-109>112-114-182230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 503 PM CDT WED JUL 18 2001 ...STRONG THUNDERSTORMS ARE MOVING ACROSS PARTS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY... AT 505 PM CDT RADAR SHOWED AN AREA OF STRONG THUNDERSTORMS FROM NEAR MURRAY KENTUCKY TO HENDRICKSON MISSOURI. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...TORRENTIAL DOWNPOURS...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. THE LEADING EDGE OF THIS AREA WILL REACH A NEW PROVIDENCE KENTUCKY TO POPLAR BLUFF MISSOURI LINE BY 530 PM CDT. PERSONS IN THE AFFECTED AREAS SHOULD BE ALERT FOR FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 5E BENTON KY WIND DAMAGE
07/18/01 MARSHALL TREES DOWN THROUGHOUT THE
COUNTY REPORTED BY COUNTY
DISPATCHILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-182259- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT WED JUL 18 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED NORTH OF A CAPE GIRARDEAU MISSOURI...PADUCAH KENTUCKY...MADISONVILLE KENTUCKY LINE... SEVERE THUNDERSTORM WATCH NUMBER 574 HAS BEEN CANCELLED FOR AREAS NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI...TO PADUCAH AND MADISONVILLE KENTUCKY. THE COUNTIES NO LONGER IN THE WATCH INCLUDE: SOUTHEAST MISSOURI...PERRY...BOLLINGER AND CAPE GIRADEAU SOUTHWEST INDIANA...ALL COUNTIES SOUTHERN ILLINOIS... ALL COUNTIES WESTERN KENTUCKY...BALLARD...CALDWELL..H.CRITTENDEN... DAVIESS...HENDERSON...HOPKINS...LIVINGSTON...LYON... MARSHALL...MCLEAN...MCCRACKEN....UNION...WEBSTER. ALL OTHER COUNTIES ORIGINALLY IN THE WATCH...REMAIN IN THE WATCH. SHANKLIN
The Paducah radar (KPAH), 150 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257504.